MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A batch history review (bhr) of regw0942 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch that they were unable to pass the picc through the brachial past 11cm.It was difficult to remove the line as though the vessel as vaso spasmed.After waiting approximately 10 seconds, the patient was repositioned, and clinician attempted to pass 11 cm unsuccessfully.Basilic and cephalic veins are too small for the picc on the right arm so the clinician moved to the left side.Sterile field as maintained, and clinician found appropriately sized basilic vein and continued the procedure.Catheter passed easily.Catheter dressed per hospital protocol.Customer reports a small wire fragment was present medial to the proximal shaft of the right humerus.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken stylet was confirmed.The product returned for evaluation was one tls stylet.The returned product sample was evaluated and confirmed to be broken.The following observations were made which were consistent with this failure type: microscopic examination revealed deformation of the stylet tubing at magnet edge(s) microscopic examination revealed localized delamination of the stylet tubing at the damage site(s), indicative of tubing kinking/folding kinking of the surrounding stylet tubing, located at magnet interface(s) this additional stylet kinking resulted in a general curl in a similar direction measurements of the stylet tubing, stylet core wire, and magnet were taken and confirmed to be within specifications.Although the break in the wire could be confirmed, the root cause could not be determined through examination of the returned sample.The observed features were indicative of circumstances which included stylet kinking, likely during the insertion process.It appeared that additional unidentified factors may have also contributed.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16501687
Report Number3006260740-2023-00722
Device Sequence Number3354111
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number9295108D
Device Lot NumberREGW0942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer05/09/2023
06/26/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/19/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient SexUnknown